Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 191, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 21, 2011, 12:13 AM CDT for Hancock County, Winnebago County, Worth County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 12:13 AM CDT (05:13 UTC)
- Expired
- Jun 21, 2011, 1:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IA, Winnebago County, IA, Worth County, IA
The radar
The Minneapolis radar (KMPX), 173 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 10:58 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546
WUUS53 KDMX 210513
SVRDMX
IAC081-189-195-210600-
/O.NEW.KDMX.SV.W.0191.110621T0513Z-110621T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1213 AM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
WESTERN WORTH COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 100 AM CDT
* AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF FOREST CITY...OR 30 MILES NORTHWEST OF MASON CITY...
AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE MILLS...RAKE...JOICE AND SCARVILLE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 210 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4326 9342 4325 9350 4315 9349 4307 9355
4324 9398 4341 9398 4351 9395 4350 9324
TIME...MOT...LOC 0513Z 207DEG 44KT 4339 9371
WIND...HAIL 60MPH 1.00IN
$$
DONAVON3 follow-up statements
245
WWUS53 KDMX 210527
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT TUE JUN 21 2011
IAC081-189-195-210600-
/O.CON.KDMX.SV.W.0191.000000T0000Z-110621T0600Z/
HANCOCK IA-WORTH IA-WINNEBAGO IA-
1227 AM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINNEBAGO...
WESTERN WORTH AND NORTHEASTERN HANCOCK COUNTIES UNTIL 100 AM CDT...
AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF LAKE MILLS...OR 32 MILES NORTHWEST OF MASON CITY...
MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 211 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4350 9324 4326 9342 4325 9350 4314 9349
4307 9355 4344 9395 4351 9395
TIME...MOT...LOC 0527Z 207DEG 44KT 4353 9358
WIND...HAIL 60MPH 1.00IN
$$
DONAVON856
WWUS53 KDMX 210549
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT TUE JUN 21 2011
IAC081-210559-
/O.CAN.KDMX.SV.W.0191.000000T0000Z-110621T0600Z/
HANCOCK IA-
1249 AM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4350 9325 4349 9325 4326 9342 4325 9348
4326 9351 4350 9369 4351 9357
TIME...MOT...LOC 0549Z 207DEG 44KT 4377 9341
$$
IAC189-195-210600-
/O.CON.KDMX.SV.W.0191.000000T0000Z-110621T0600Z/
WORTH IA-WINNEBAGO IA-
1249 AM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WINNEBAGO AND WESTERN WORTH COUNTIES UNTIL 100 AM CDT...
AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 24 MILES
NORTHWEST OF NORTHWOOD...OR 43 MILES NORTH OF MASON CITY...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 211 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4350 9325 4349 9325 4326 9342 4325 9348
4326 9351 4350 9369 4351 9357
TIME...MOT...LOC 0549Z 207DEG 44KT 4377 9341
WIND...HAIL 60MPH 1.00IN
$$190
WWUS53 KDMX 210554 RRA
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1254 AM CDT TUE JUN 21 2011
IAC189-195-210605-
/O.EXP.KDMX.SV.W.0191.000000T0000Z-110621T0600Z/
WORTH IA-WINNEBAGO IA-
1254 AM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINNEBAGO AND WESTERN
WORTH COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT.
LAT...LON 4350 9325 4349 9325 4326 9342 4325 9348
4326 9351 4350 9369 4351 9357
TIME...MOT...LOC 0555Z 224DEG 35KT 4352 9327
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:37 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 20, 11:37 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1137 PM CDT MON JUN 20 2011 .SHORT TERM /TONIGHT/... CURRENTLY GEARING UP FOR RATHER ACTIVE NIGHT ACROSS THE FORECAST AREA. STRONG LATE SPRING STORM TAKING AIM AT UPPER MIDWEST TONIGHT WITH LIKELIHOOD OF ALL MODES OF SEVERE WEATHER OVER THE AREA THROUGH THE EVENING AND LATE NIGHT HOURS. WARM FRONT LOOKS TO BE ENTERING FAR SOUTHERN IA LATE THIS AFTERNOON WITH SIGNIFICANT DRY PUNCH HEADING INTO CENTRAL KANSAS AND NEBRASKA LATE THIS AFTERNOON. BULK SHEAR AND INSTABILITY SUPPORT SUPERCELLS WITH POTENTIAL TORS INTO THE EVENING AND LIKELY TO SEE STORMS CONGEAL INTO A BOWING MCS WITH EMBEDDED HP SUPERCELLS DURING THE OVERNIGHT HOURS. CURRENT SOUNDINGS SUGGEST INITIATION AFT 22-23Z WEST WITH RAPID DEVELOPMENT INTO THE EVENING. SECONDARY TROUGH OVER NORTHERN IA MAY BE ANOTHER AREA TO WATCH WITH CONVERGENCE ALREADY TAKING PLACE THERE. CAPE IN THE 3000-4000 J/KG RANGE BY LATE AFTERNOON AS UPPER LEVEL WAVE BEGINS TO INTERACT WITH THE REGION BETWEEN 02-08Z TNT. EARLIER H300 ANALYSIS SHOWED STRONG DIFFLUENCE ALOFT WITH NEG TILTED WAVE WORKING NORTHEAST TOWARD THE STATE. THOUGH FORWARD PROPAGATING STORMS ARE EXPECTED TONIGHT...HIGH PWATS AND LOW FLASH FLOOD GUIDANCE FROM LAST NIGHTS RAINFALL WILL ALSO MEAN POTENTIAL FOR FLASH FLOODING WITH UNDER .75 INCHES PER HOUR IN SOME CASES. LIKELY WILL SEE HEAVY DOWNPOURS AND FAST RATE RAINFALL IN A VERY SHORT PERIOD OF TIME DESPITE QUICK MOVING STORMS. TONIGHTS STORMS COULD RESULT IN HIGH END WIND EVENT IF THE STORMS ORGANIZE INTO BOW ECHO STRUCTURE LATER IN THE EVENING HOURS. LOWS HAVE BEEN LOWERED TO NEAR CONVECTIVE DOWNBURST TEMPERATURES. WINDS WILL BE SOUTHEAST TO EAST FOR MUCH OF THE NIGHT BUT SHIFT TO THE SOUTH TOWARD MORNING AS WARM FRONT MOVES INTO CENTRAL AND NORTHERN IOWA TOMORROW. .LONG TERM /TUESDAY THROUGH MONDAY/... AFTER AN ACTIVE NIGHT...MAJORITY OF THE STORMS WILL BE NORTHEAST AT THE START OF THE PERIOD. THERE IS POTENTIAL FOR REDEVELOPMENT TUESDAY AFTERNOON INTO LATE EVENING. MUCH COOLER TEMPS WILL FOLLOW ON WEDNESDAY AND THURSDAY...WITH A GRADUAL WARM UP EXPECTED THROUGH EARLY NEXT WEEK. TUESDAY...VERTICALLY STACKED SYNOPTIC SYSTEM WILL BE LOCATED OVER THE MISSOURI RIVER VALLEY BY 12Z...WITH 20.12 GFS PLACING THE SURFACE LOW NEAR THE NE/SD/IA BORDER...ECMWF SLIGHTLY SOUTH...AND THE NAM FURTHER SOUTH NEAR THE MO/NE/IA BORDER. RESIDUAL CLOUD COVER IS EXPECTED ACROSS MOST OF IOWA...BUT BOUNDARY LAYER SHOULD QUICKLY DESTABILIZE IF CLOUDS ARE ABLE TO BREAK UP THROUGH THE AFTERNOON. MEANWHILE THE SURFACE LOW WILL GRADUALLY SHIFT NORTHEASTWARD IN RESPONSE TO THE SLOWED PROGRESS OF THE CLOSED UPPER LEVEL LOW...AND BY 00Z WILL BE LOCATED IN NORTHWEST/NORTHCENTRAL IOWA. WITH THE WARM SECTOR ACROSS EASTERN IOWA...AND IT IS THIS REGION THAT WILL BE MOST FAVORABLE FOR SEVERE WEATHER...IN PARTICULAR NORTHEAST IOWA BETWEEN I35 AND I80. DEEP LAYER SHEAR OF 30-40KTS WITH MLCAPES OF +1500J/KG WILL SUPPORT DISCRETE SUPERCELLS...WITH LARGE HAIL AS THE PRIMARY THREAT...AND TOO A LESSER DEGREE SEVERE WIND. TORNADOES ARE ALSO A POSSIBILITY AS SREF 20.09 BUFKIT SOUNDINGS AT WATERLOO SHOW 0-1KM HELICITY GENERALLY IN THE 100-150 M2/S2 RANGE...AND LCL HEIGHTS AROUND 2000FT. LOOKS LIKE THE WINDOW FOR SEVERE WEATHER WOULD BE DURING PEAK HEATING AND DEPEND HEAVILY ON THE BOUNDARY LAYERS ABILITY TO RECOVER. AT THE MOMENT...THE MOST LIKELY TIME PERIOD WOULD BE CENTERED AROUND THE EARLY AFTERNOON THROUGH LATE EVENING. WEDNESDAY THOUGH THURSDAY...MUCH COOLER TEMPS ARE EXPECTED DURING THE MIDDLE OF THE WEEK AS THE CLOSED LOW CONTINUES TO WOBBLE OVER THE UPPER MIDWEST. H850 TEMPS WILL BE AT OR SLIGHTLY BELOW 10C...AND FORECAST SOUNDINGS SHOW LOW STATUS WITH PERIODS OF LIGHT RAIN AND DRIZZLE. WEAK SHORT WAVES WILL ROTATE AROUND THE CLOSED LOW AND ENHANCE THE PRECIP CHANCES...BUT CONFIDENCE IN THE TIMING OF THESE IS LOW. NONE THE LESS...HAVE TRIED TO ZONE IN ON THESE WAVES...BUT ALSO TRENDED THE POPS SO THAT THE BEST CHANCES FOR PRECIP ARE DURING THE LATE AFTERNOON. MAX TEMPS ON WED AND THURS WILL BE NEAR RECORD LOW FOR LATE JUNE. FRIDAY THROUGH MONDAY...NORTHWEST FLOW DOWNSTREAM OF UPPER LEVEL RIDGING OVER THE HIGH PLAINS WILL CONTINUE TO KEEP TEMPS ON THE COOLER SIDE. HOWEVER...BOTH ECMWF AND GFS 20.12 SHOW THETA_E ADVECTION RETURNING ACROSS THE MISSOURI RIVER VALLEY. LEE SIDE SHORTWAVES WILL LIKELY LEAD TO THE OVERNIGHT DEVELOPMENT OF MCSS...SO HAVE INCLUDED SLIGHT POPS TO REFLECT THIS DURING THE EARLY MORNING HOURS. CURRENT GUIDANCE KEEPS THE BULK OF THE PRECIP OVER EASTERN NE/KS ALONG THE THETA_E GRADIENT. && .HYDROLOGY/... LAST NIGHTS HEAVY RAINFALL HAS LEAD TO EXTREMELY SATURATED SOIL CONDITIONS ACROSS SOUTHERN IOWA...WITH MOST STREAMS RUNNING NEAR OR ABOVE BANK FULL. ANOTHER ROUND OF STORMS IS EXPECTED LATE THIS EVENING THROUGH THE OVERNIGHT HOURS AS A STRONG LOW PRESSURE SYSTEM LIFTS NORTHWARD ALONG THE MISSOURI RIVER VALLEY. STORMS ARE EXPECTED TO DEVELOP OVER EASTERN NE/KS THIS AFTERNOON AND MOVE ACROSS IOWA. THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. GIVEN THE RAINFALL POTENTIAL AND SOIL CONDITIONS...A FLASH FLOOD WATCH HAS BEEN ISSUED. RIVER FLOODING MAY ALSO BE A ISSUE DEPENDING ON WHICH BASINS RECEIVE THE HIGHEST RAINFALL TOTALS. && .AVIATION...21/00Z STRONG WRMFNT LIFTING NWD INTO NRN IA AS SC LOW ENTERING SERN NEBRASKA MOVES INTO NRN IA BY TUE AFTN. ARC OF TSRA WRN IA WILL PUSH NEWD THRU THE TAF SITES BEFORE SNRS. A BREAK IN THE ACTION AND CONDS BCMG VFR IN THE MRNG. INSTABILITY SHWRS/TSRA WILL DVLP TUE AFTN. AS THE LOW CONTINUES NEWD TUE EVE...WINDS WILL BECOME MORE SWLY AND DECREASE. MVFR CONDS IN BR AND STRATUS WILL OVR SPREAD THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY AFTERNOON FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CARROLL-CASS-CLARKE- CRAWFORD-DALLAS-DAVIS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON- MAHASKA-MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO- WARREN-WAYNE. && SHORT TERM...MS JUN 11 LONG TERM...BEITLICH AVIATION...MS JUN 11
Hazardous weather outlook, Jun 20, 3:47 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 347 PM CDT MON JUN 20 2011 IAZ044-045-057>062-070-071-074-075-081>086-092>097-212100- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 347 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SIGNIFICANT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO THE OVERNIGHT HOURS ACROSS WESTERN IOWA. GOLF BALL SIZED HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH...AND A FEW TORNADOES ARE POSSIBLE DURING THE MID TO LATE EVENING HOURS WEST OF INTERSTATE 35 AND EAST OF INTERSTATE 35 OVERNIGHT. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS THE OUTLOOKED AREA. A FLASH FLOOD WATCH AND RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE NORTH RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS THE MAIN THREATS WITH THE POTENTIAL FOR AN ISOLATED TORNADO MAINLY EAST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. IAZ006-007-015>017-023-025>028-033>039-046>050-212100- WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA- 347 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA LATE THIS EVENING INTO TONIGHT. GOLF BALL SIZED HAIL AND DAMAGING WIND GUSTS TO 65 MPH WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE...THOUGH FLASH FLOODING IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO EAST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. IAZ004-005-024-072-073-212100- EMMET-KOSSUTH-HUMBOLDT-MADISON-WARREN- 347 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO THE OVERNIGHT HOURS. GOLF BALL SIZED HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH...AND A FEW TORNADOES ARE POSSIBLE DURING THE EVENING WEST OF INTERSTATE 35 AND EAST OF INTERSTATE 35 LATER TONIGHT. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS SOUTH OF INTERSTATE 80 TONIGHT AND EARLY TUESDAY MORNING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE NORTH RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO MAINLY EAST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. REV
In the hours before
Local storm report, Jun 20, 10:34 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1034 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL SSW LAKE CITY 42.27N 94.73W
06/20/2011 E1.00 INCH CALHOUN IA TRAINED SPOTTER
EXTREMELY HEAVY RAIN
&&
MS JUN 11Local storm report, Jun 20, 10:42 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1042 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 1 WNW CARROLL 42.07N 94.88W
06/20/2011 CARROLL IA LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTS A POWER LINE AND FENCING
BLOWN DOWN NEAR THE 1500 BLOCK OF HIGHWAY 71 IN CARROLL.
&&
LEELocal storm report, Jun 20, 11:14 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 2 N POCAHONTAS 42.77N 94.67W
06/20/2011 E60 MPH POCAHONTAS IA LAW ENFORCEMENT
NICKEL HAIL REPORTED AS WELL.
&&
BEERENDLocal storm report, Jun 20, 11:21 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1121 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL OGDEN 42.04N 94.03W
06/20/2011 E0.75 INCH BOONE IA LAW ENFORCEMENT
&&
BEERENDLocal storm report, Jun 21, 12:06 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1206 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM TORNADO 3 NW VALERIA 41.76N 93.37W
06/20/2011 POLK IA LAW ENFORCEMENT
TORNADO WAS REPORTED ON THE GROUND AT HWY 65 AND NE 112TH
ST.
&&
BEERENDLocal storm report, Jun 21, 12:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL COLO 42.02N 93.32W
06/21/2011 E0.75 INCH STORY IA LAW ENFORCEMENT
&&
BEERENDSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:32 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 7 hr |
| Jun 20, 8:32 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 11 hr |
| Jun 20, 8:43 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 47 min |
| Jun 20, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 20, 9:33 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 42 min |
| Jun 20, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 30 min |
| Jun 20, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Boone, Carroll, Cass, Dallas and 3 more | 44 min |
| Jun 20, 10:19 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Pocahontas, Sac, Webster | 41 min |
| Jun 20, 10:31 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Madison, Taylor, Union | 29 min |
| Jun 20, 10:57 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto, Pocahontas | 48 min |
| Jun 20, 11:26 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 49 min |
| Jun 20, 11:34 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 26 min |
| Jun 20, 11:37 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Hancock, Kossuth, Winnebago | 23 min |
| Jun 20, 11:49 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 41 min |
| Jun 20, 11:52 PM CDT | Tornado Warning | DMX | Jasper, Marshall, Polk, Story | 23 min |
| Jun 21, 12:14 AM CDT | Tornado Warning | DMX | Grundy, Hardin | 31 min |
| Jun 21, 12:22 AM CDT | Tornado Warning | DMX | Grundy, Marshall | 23 min |
| Jun 21, 12:35 AM CDT | Tornado Warning | DMX | Jasper, Marshall, Tama | 25 min |
| Jun 21, 12:39 AM CDT | Tornado Warning | DMX | Grundy, Marshall, Tama | 36 min |
| Jun 21, 12:41 AM CDT | Tornado Warning | DMX | Butler | 34 min |
| Jun 21, 1:02 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 28 min |
| Jun 21, 1:04 AM CDT | Tornado Warning | DMX | Tama | 27 min |
| Jun 21, 11:15 AM CDT | River Flood Warning | DMX | Palo Alto | 7 days |
| Jun 21, 11:15 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 11 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.